Vol. 8, No. 7, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11
Issue 5, 1083–1342
Issue 4, 813–1081
Issue 3, 555–812
Issue 2, 263–553
Issue 1, 1–261

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editors’ Interests
Scientific Advantages
Submission Guidelines
Submission Form
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Scaling limit for the kernel of the spectral projector and remainder estimates in the pointwise Weyl law

Yaiza Canzani and Boris Hanin

Vol. 8 (2015), No. 7, 1707–1731
Abstract

Let (M,g) be a compact, smooth, Riemannian manifold. We obtain new off-diagonal estimates as λ for the remainder in the pointwise Weyl law for the kernel of the spectral projector of the Laplacian onto functions with frequency at most λ. A corollary is that, when rescaled around a non-self-focal point, the kernel of the spectral projector onto the frequency interval (λ,λ + 1] has a universal scaling limit as λ (depending only on the dimension of M). Our results also imply that, if M has no conjugate points, then immersions of M into Euclidean space by an orthonormal basis of eigenfunctions with frequencies in (λ,λ + 1] are embeddings for all λ sufficiently large.

Keywords
spectral projector, pointwise Weyl law, off-diagonal estimates, non-self-focal points
Mathematical Subject Classification 2010
Primary: 35P20
Secondary: 58J40, 35L05
Milestones
Received: 3 February 2015
Revised: 2 June 2015
Accepted: 31 July 2015
Published: 18 September 2015
Authors
Yaiza Canzani
Harvard Mathematics Department
Harvard University
Cambridge, MA 02138
United States
Boris Hanin
Department of Mathematics
Massachussetts Institute of Technology
Cambridge, MA 02139
United States